I am a 44 year old female dx'ed with RRMS in 2007. Within the past several months I've developed random episodes of facial flushing. Occasionally it occurs following a glass of wine, though until recently I've never had flushing as a result of drinking alcohol. I'm a moderate drinker, at most a glass of wine per day on average, though I often of weeks without any alcohol.
However more often I'm experiencing blushing in the absence of any obvious trigger. I could be sitting quietly, reading or watching TV, when it spontaneously comes on. I can tell it's happening as my face feels warm. Typically it affects my cheeks and nose, and occasionally my forehead as well. I'm not otherwise too warm, in fact I keep my house on the cooler side.
I dont have heart palpitations or other similar symptoms when the flushing occurs. Curiously, I exercise regularly but do not get this degree of warm flushing when I work out, just the nornal redness one would have.
My daily meds are Copaxone, gabapentin and nortriptyline, occasionally Apo-Amilzide for PMS bloating. None of these meds are new, I've been on them or years. I also take Vitamin D. I had one episode of severe flushing a couple of years ago after taking a high dose of niacin on one occasion however haven't taken any since.
I read that in some cases spinal lesions can cause flushing. Can this occur in MS? I do have MS lesions on my cervical and thoracic spinal cord. If not likely due to MS, which is my only known health concern, what else might be the cause?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.